Alert archive / California / Wind Advisories in 2007

Wind Advisory 29, NWS San Diego, CA

November 2, 20074 counties in California

NWS San Diego, CA issued this wind advisory at Nov 2, 2007, 1:40 PM PDT for 4 counties in California. It took effect at Nov 3, 2007, 3:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2007, 1:40 PM PDT (20:40 UTC)
In effect from
Nov 3, 2007, 3:00 AM PDT
Expired
Nov 3, 2007, 1:31 PM PDT
In force
11 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 022040
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT FRI NOV 2 2007

...GUSTY OFFSHORE WINDS IN THE MOUNTAINS AND INLAND EMPIRE TONIGHT
AND SATURDAY...

.HIGH PRESSURE BUILDING OVER THE INTERMOUNTAIN WEST WILL BRING
GUSTY EAST WINDS TO THE SOUTHERN CALIFORNIA MOUNTAINS TONIGHT AND
SATURDAY. THE WINDS WILL DIMINISH LATE SATURDAY AFTERNOON. 

CAZ048-055>057-031000-
/O.NEW.KSGX.WI.Y.0029.071103T1000Z-071103T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
140 PM PDT FRI NOV 2 2007

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY...

NORTHEAST WINDS WILL INCREASE TONIGHT IN THE MOUNTAINS. THE
STRONGEST WINDS WILL BE THROUGH THE MOUNTAIN PASSES WHERE WINDS
FROM 15 TO 30 MPH ARE EXPECTED...OCCASIONALLY GUSTING TO 45 MPH.
THE CAJON PASS...FREMONT CANYON...AND THE BANNING PASSES ARE
ESPECIALLY SUSCEPTIBLE TO OFFSHORE WINDS. THESE GUSTY WINDS WILL
PRODUCE AREAS OF BLOWING DUST AND ASH FROM THE RECENT FIRES.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES THIS WEEKEND MAY
ENCOUNTER DIFFICULT DRIVING CONDITIONS...ESPECIALLY IN HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ058-031000-
/O.NEW.KSGX.WI.Y.0029.071103T1000Z-071103T2100Z/
SAN DIEGO COUNTY MOUNTAINS-
140 PM PDT FRI NOV 2 2007

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY...

NORTHEAST WINDS WILL INCREASE TONIGHT IN THE MOUNTAINS. THE
STRONGEST WINDS WILL BE THROUGH THE MOUNTAIN PASSES WHERE WINDS
FROM 15 TO 30 MPH ARE EXPECTED...OCCASIONALLY GUSTING TO 45 MPH.
INTERSTATE 8...HIGHWAY 94...AND THE MOUNTAIN PASSES NEAR
JULIAN ARE ESPECIALLY SUSCEPTIBLE TO OFFSHORE WINDS. THESE GUSTY
WINDS WILL PRODUCE AREAS OF BLOWING DUST AND ASH FROM THE RECENT
FIRES.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES THIS WEEKEND MAY
ENCOUNTER DIFFICULT DRIVING CONDITIONS...ESPECIALLY IN HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOEDE
3 follow-up statements
000 
WWUS76 KSGX 030450
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 PM PDT FRI NOV 2 2007

...GUSTY OFFSHORE WINDS IN PARTS OF THE MOUNTAINS AND INLAND
EMPIRE TONIGHT AND SATURDAY...

.HIGH PRESSURE BUILDING OVER THE INTERMOUNTAIN WEST WILL BRING
GUSTY NORTHEAST WINDS TO PARTS OF THE SOUTHERN CALIFORNIA
MOUNTAINS LATE TONIGHT INTO SATURDAY. THE WINDS WILL DIMINISH LATE
SATURDAY AFTERNOON.

THE WIND ADVISORY HAS BEEN CANCELLED FOR THE SAN DIEGO COUNTY
MOUNTAINS DUE TO WEAK SUPPORT FOR WINDS THERE. THE WIND ADVISORY
CONTINUES FROM LATE TONIGHT INTO SATURDAY FOR THE MOUNTAINS IN SAN
BERNARDINO...RIVERSIDE AND ORANGE COUNTIES AND THE INLAND EMPIRE.

CAZ058-030600-
/O.CAN.KSGX.WI.Y.0029.071103T1000Z-071103T2100Z/
SAN DIEGO COUNTY MOUNTAINS-
950 PM PDT FRI NOV 2 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL MOSTLY BE LESS
THAN 25 MPH.

$$

CAZ048-055>057-031300-
/O.CON.KSGX.WI.Y.0029.071103T1000Z-071103T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
950 PM PDT FRI NOV 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT
SATURDAY...

NORTHEAST WINDS WILL GRADUALLY INCREASE TONIGHT IN THE MOUNTAINS
AND SPREAD INTO PARTS OF THE INLAND EMPIRE SATURDAY MORNING.
NORTHEAST WINDS WILL BE 15 TO 25 MPH WITH LOCAL GUSTS TO OVER 40
MPH...MAINLY BELOW THE CAJON PASS...BELOW THE BANNING PASS AND IN
THE SANTA ANA MOUNTAINS. LOCAL BLOWING ASH WILL BE POSSIBLE NEAR
RECENT BURN AREAS. THE WINDS WILL DIMINISH SATURDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES THIS WEEKEND MAY
ENCOUNTER DIFFICULT DRIVING CONDITIONS...ESPECIALLY IN HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL
000 
WWUS76 KSGX 031208
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
508 AM PDT SAT NOV 3 2007

...GUSTY OFFSHORE WINDS IN PARTS OF THE MOUNTAINS AND INLAND
EMPIRE TODAY...

.HIGH PRESSURE BUILDING OVER THE INTERMOUNTAIN WEST WILL BRING
GUSTY NORTHEAST WINDS TODAY. WIND GUSTS FROM 35 TO 45 MPH WILL 
OCCUR MAINLY NEAR AND BELOW THE PASSES AND CANYONS OF SOUTHWESTERN
CALIFORNIA THIS MORNING AND EARLY THIS AFTERNOON. THEN WINDS WILL
WEAKEN THROUGH SUNDAY.

CAZ048-055>057-032100-
/O.CON.KSGX.WI.Y.0029.000000T0000Z-071103T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
508 AM PDT SAT NOV 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTHEAST WIND GUSTS TO 45 MPH WILL OCCUR NEAR THE PASSES AND
CANYONS TODAY. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES
MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS...ESPECIALLY IN HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAVIS
000 
WWUS76 KSGX 032031
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 PM PDT SAT NOV 3 2007

CAZ048-055>057-032145-
/O.CAN.KSGX.WI.Y.0029.000000T0000Z-071103T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
131 PM PDT SAT NOV 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

LOCAL GUSTY NORTHEAST TO EAST WINDS 15 TO 30 MPH WILL CONTINUE
BELOW THE PASSES AND CANYONS DIMINISHING TONIGHT AND SUNDAY
MORNING.

$$

HORTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 2, 1:35 PM PDT, 5 minutes earlier.

Area forecast discussion, Nov 2, 1:35 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT FRI NOV 2 2007

.SYNOPSIS...INCREASING OFFSHORE FLOW WILL BRING GUSTY EAST WINDS
THROUGH THE MOUNTAIN PASSES AND CANYONS TONIGHT AND SATURDAY.
SATURDAY WILL BE MUCH WARMER...AND THE LOWER HUMIDITIES WILL
INCREASE THE FIRE HAZARD. THE WINDS WILL DIMINISH SATURDAY AFTERNOON
FOLLOWED BY CLEAR...MILD WEATHER THROUGH THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

OFFSHORE GRADIENTS INCREASED QUICKLY TODAY AS THE SURFACE HIGH BUILT
OVER IDAHO. SAN-TPH GRADIENTS WERE -7.3 AT 19Z. SURFACE WINDS TURNED
EASTERLY OVER THE MOUNTAINS THIS MORNING AND WILL WORK THEIR WAY
TOWARD THE SURFACE TONIGHT. DOWNWARD OMEGA FIELDS DONT APPEAR STRONG
ENOUGH TO COMPLETELY SCOUR OUT THE SAN DIEGO COASTAL AREAS TONIGHT.
SO THE CLOUDS AND FOG AT THE BEACHES THIS AFTERNOON COULD MOVE BACK
INLAND A MILE OR TWO THIS EVENING RESULTING IN POCKETS OF DENSE FOG.
SKIES WILL CLEAR AT COAST LATE TONIGHT OR SATURDAY MORNING WITH THE
ONSET OF THE STRONGEST OFFSHORE GRADIENTS AND WINDS ALOFT.

WIND ADVISORIES HAVE BEEN ISSUED FOR THIS OFFSHORE EVENT. THE
GRADIENTS PEAK AT -13 MB BETWEEN 12-18Z SATURDAY. THIS IS COINCIDENT
WITH THE STRONGEST LOW LEVEL EASTERLY WINDS. HOWEVER...THE LACK OF A
STRONG THERMAL GRADIENT IS A LIMITING FACTOR TO THE STRENGTH OF THIS
WIND EVENT. MODEL GUIDANCE SUGGESTS SUSTAINED WINDS FROM 15 TO 30
MPH THROUGH THE FAVORED MOUNTAIN PASSES...OCCASIONALLY GUSTING TO 45
MPH LATE TONIGHT THROUGH EARLY SATURDAY AFTERNOON. BLOWING DUST AND
ASH CARRIED BY THE EAST WINDS INTO THE VALLEYS MAY AFFECT AIR
QUALITY THIS WEEKEND.

DEWPOINTS HAVE ALREADY TUMBLED INTO THE TEENS AND 20S IN THE MTNS
THIS AFTERNOON. HUMIDITIES RANGED FROM 15 TO 25 PERCENT. SINGLE
DIGIT HUMIDITIES ARE LIKELY SATURDAY AS THE TEMPS INCREASE AND THE
DEWPOINTS FALL A LITTLE FURTHER. THE COMBO OF ERRATIC GUSTY
WINDS...LOW HUMIDITIES AND LOW FUEL MOISTURE WILL ELEVATE THE FIRE
HAZARD THIS WEEKEND...ESPECIALLY IN THE AREAS WHERE THE FIRES ARE
STILL BURNING. THE WINDS WEAKEN SATURDAY AFTERNOON FROM DIURNAL
EFFECTS. A SLIGHT INCREASE IN THE EASTERLY WINDS WILL OCCUR SATURDAY
NIGHT AND SUNDAY MORNING...THEN DROP OFF AGAIN SUNDAY AFTERNOON. A
RED FLAG WARNING IS IN EFFECT FROM 3 AM SATURDAY TO 8 PM SUNDAY.

MUCH OF NEXT WEEK LOOKS WARM AND DRY WITH AN UPPER RIDGE OVER THE
WEST COAST THROUGH THURSDAY. A CLOSED UPPER LOW UNDERCUTTING THE
RIDGE 800 MILES WEST OF SOCAL REMAINS NEARLY STATIONARY THROUGH
MIDWEEK...SENDING HIGH CLOUDS AT TIMES OVER THE SOUTHWEST LATER IN
THE WEEK.

&&

.AVIATION...
021930Z...LATE MORNING MDCRS SOUNDINGS NEAR KSNA INDICATE THE MARINE
LAYER DEPTH HAD LOWERED TO AROUND 1200 FEET. THE MARINE LAYER SHOULD
LOWER TO LESS THAN 500 FEET TONIGHT. SOUNDINGS ALSO SHOW A NORTHEAST
WIND NEAR 20 KNOTS OR LESS ABOVE THE MARINE LAYER TO AROUND 8000
FEET. STRATUS HAS PULLED BACK TO THE COASTAL WATERS BUT SHOULD BEGIN
TO PUSH BACK ONTO THE COAST BY SUNSET...ESPECIALLY SOUTH OF KNFG AND
INLAND THIS EVENING. STRATUS SHOULD REACH THE INLAND VALLEY AREAS
DURING THE EVENING BEFORE BEING SCOURED OUT BY THE DEVELOPING
OFFSHORE FLOW AND WIND LATER TONIGHT INTO SATURDAY MORNING.

ABOVE THE MARINE LAYER...VFR CONDITIONS THROUGH SATURDAY WITH A
MOSTLY CLEAR SKY AND UNRESTRICTED VISIBILITIES.

OFFSHORE FLOW WILL BRING LOCAL GUSTY NORTHEAST WINDS THROUGH AND
BELOW MOUNTAIN PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS
AND LOW LEVEL WIND SHEAR...ESPECIALLY VICINITY OF KSBD...KONT AND
KCNO TONIGHT AND SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM 3 AM PDT SATURDAY TO 8 PM PST SUNDAY FOR
ALL OF THE MOUNTAINS AND INLAND VALLEYS. SEE LAXRFWSGX.

WIND ADVISORY FROM 3 AM TO 2 PM SATURDAY. SEE LAXNPWSGX.

&&

PUBLIC...MOEDE
AVIATION...HORTON
Hazardous weather outlook, Nov 2, 12:15 PM PDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PDT FRI NOV 2 2007

CAZ042-043-048-050-055>058-060>062-022300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1215 PM PDT FRI NOV 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING LATE TONIGHT TO 8 PM PST SUNDAY FOR ALL OF THE
MOUNTAINS AND INLAND VALLEYS. SEE LAXRFWSGX.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RED FLAG WARNING FROM 3 AM PDT SATURDAY TO 8 PM PST SUNDAY FOR ALL
OF THE MOUNTAINS AND INLAND VALLEYS. SEE LAXRFWSGX.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:54 AM PDTDense Fog AdvisorySGXRiverside, San Bernardino, San Diego5 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.